Hail, La Moure
- When
- August 16, 5:40 PM CST to 5:46 PM CST
- Where
- La Moure County, 5 mi SW of Jud
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.467, -98.950
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 16, 2:25 PM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 325 PM CDT WED AUG 16 2006 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... MODELS CONVERGING ON A SOLUTION THAT SUGGESTS A FAIRLY GOOD PRECIP EVENT FOR CENTRAL NORTH DAKOTA ON THURSDAY INTO FRIDAY. ALTHOUGH SOME MODEL DIFFERENCES...BOTH TRENDING TOWARDS SEVERAL MCS SYSTEMS OVER THE REGION. WITH COLD FRONTAL BOUNDARY APPROACHING FROM THE NORTHWEST AND INTENSIFYING SFC LOW ACROSS SOUTH DAKOTA INGREDIENTS OF LIFT AND MOISTURE FALLING INTO PLACE. WILL UP POPS ACROSS THE SOUTH HALF OF THE REGION FOR THURSDAY AFTERNOON INTO FRIDAY MORNING. COOLER TEMPS ALSO SEEM REASONABLE WITH ADDITION OF CLOUDS AND EVENTUAL PUSH OF COOLER AIR INTO THE REGION BY SATURDAY. .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT... ONLY MODERATE CONFIDENCE IN THE EXTENDED PERIOD TDY GIVEN ZONAL FLOW ALOFT THAT MAKES FORECASTING THE TIMING AND INTENSITY OF WAVES DIFFICULT. THIS PROBLEM EXTENDS BEYOND PRECIP CHANCES TO TEMPS...AS THIS PATTERN WILL ALLOW MORE POTENT S/WS TO DRAW IN COOLER CANADIAN AIR. THE 12Z GFS REFLECTS THIS WELL WITH H85 TEMPS FALLING TO NEAR 15 C ON MONDAY AND THEN 10 C WED IN OUR EASTERN FA IN THE WAKE OF TWO SUCH WAVES. FOR ALL INTENSIVE PURPOSES...THERE IS AGREEMENT AMONGST OPERATIONAL AND ENSEMBLE MODELS IN THE GENERAL FLOW...BUT THE DEVIL IS IN THE DETAILS. CONTINUITY IS THE BEST ANSWER HERE... AND SO OUR DATABASE WILL SEE FEW CHANGES TDY. THAT SAID...A REVIEW OF THE LAST SEVERAL RUNS OF THE GFS /AND NOW THE 06Z DGEX/ SUGGESTS A STRONGER WAVE ON TAP FOR THE TUE TIMEFRAME. THIS WOULD SUGGEST THE MOST LOW/MID LVL WAA AND THE CHANCE OF PRECIP WILL BE CENTERED THERE. THE ECWMF THOUGH REMAINS SLOWER WITH THIS FEATURE AND AS A RESULT SIG DISCREPANCIES DEVELOP BY THE END OF THE PERIOD. THUS WHILE THE BEST BET OF PRECIP WILL BE CENTERED ON TUE NIGHT...WE WILL HOLD SHORT OF INTRODUCING TSTMS ATTM SINCE EVEN MOS POPS FALL IN LINE WITH AUGUST CLIMATOLOGY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/CJS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 525 AM CDT WED AUG 16 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-171030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 525 AM CDT WED AUG 16 2006 /425 AM MDT WED AUG 16 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE THAT SOME STORMS COULD BE SEVERE .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY...AND OVER SOUTHERN NORTH DAKOTA ON FRIDAY. THERE IS A CHANCE THAT SOME STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH FRIDAY. JV
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
553 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL GACKLE 46.63N 99.14W
08/16/2006 E0.88 INCH LOGAN ND TRAINED SPOTTER
ENDED AT 532 PM
&&
KWELKThe Aberdeen radar (KABR), 120 km away, was scanning. The volume nearest the first event began at 23:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528374.